MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Catalog Number VA80124
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent an angioplasty procedure using vaccess, during the procedure, the pta catheter balloon was allegedly detached from the catheter.It was further reported that had to take everything out to retrieve the tip.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.H11: d2b (dqy; lit).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a 53-year-old female patient underwent a percutaneous transluminal angioplasty (pta) procedure using the vaccess pta balloon catheter.During the procedure, the balloon was allegedly detached from the catheter, but it was partially attached.It was further reported that the balloon was ruptured.During removal, the sheath was stuck so it was pulled out.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One photo was provided and reviewed.The photo shows the vaccess device loaded onto unknown sheath.Blood residues were seen throughout the balloon and sheath.Presto inflation device seen near to the device.Catheter hubs were not visible in the provided photo.Prolapsing was noted on the distal end of the balloon.No other anomalies were noted.Therefore, the investigation is confirmed for the reported sheath removal difficulty and identified material deformation as prolapsing was noted at the distal end of the balloon, which could have caused difficulty in removing through the sheath.However, the investigation is inconclusive for the reported break and balloon rupture as no objective evidence was provided for review.A definitive root cause for the reported removal difficulty, break, balloon rupture and identified material deformation could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, d2b (dqy; lit), g2, g3, h6 (device, component, method, result, conclusion) section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21966795
Report Number2020394-2025-00677
Device Sequence Number18315766
Product Code LIT
UDI-Device Identifier00801741121265
UDI-Public(01)00801741121265(17)280102(10)93ZJ0091
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA80124
Device Lot Number93ZJ0091
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale
Patient Weight120 KG
Patient RaceWhite